MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COYOTE ES; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION COYOTE ES; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24691
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/04/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon detachment occurred.A 3.5mm x 30mm x 145cm coyote es balloon catheter was selected for use.However, the balloon fell off the shaft outside the patient.There was no harm to the patient.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of a coyote es balloon catheter in two pieces.The distal part of the shaft was returned on an unidentified.014" guidewire.The balloon was loosely folded.The outer shaft, inner shaft, balloon and tip were microscopically examined.The shaft was completely separated 118.4cm from the hub.The fractured/separated end of the shaft was stretched and jagged which indicates the shaft separation was due to tensile forces.There are numerous hypotube and shaft kinks.The distal inner shaft is buckled in numerous locations, the wire could not be removed from the device due to the buckling.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description

Brand Name
COYOTE ES
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8560617
Report Number2134265-2019-04490
Device Sequence Number1537999
Product Code LIT
UDI-Device Identifier08714729767275
UDI-Public08714729767275
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K093636
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/05/2022
Device Model Number24691
Device Catalogue Number24691
Device Lot Number0023442556
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2019
Initial Date Received by Manufacturer 04/04/2019
Supplement Date Received by Manufacturer05/09/2019
Initial Report FDA Received Date04/29/2019
Supplement Report FDA Received Date05/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1